Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 8, NWS New Orleans, LA

February 22, 2019Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 22, 2019, 3:19 PM CST for Livingston Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2019, 3:19 PM CST (21:19 UTC)
Expired
Feb 22, 2019, 3:45 PM CST
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Livingston Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 12:24 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Feb 22, 12:24 PM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1224 PM CST Fri Feb 22 2019

.AVIATION...

KGPT, KBIX and KPQL continue to show ceiling between 300 and 700
feet at noon. At the same time, other sites have mixed from 2kft
to 9kft. Will continue to use VCSH at all taf sites through 03z
Saturday as TSRA should remain well northwest of the area. A
return to IFR or lower conditions is likely after 00z Saturday.
Any threat of TSRA at an individual terminal is too low to justify
carrying in the forecast through 18z but 00z evening package will
have to insert some convection after 18z Saturday. 18

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until noon CST today for LAZ066>070.

GM...Dense Fog Advisory until noon CST today for GMZ530-532-534-536-
     538-550-552-555-557.

MS...Dense Fog Advisory until noon CST today for MSZ080>082.

GM...Dense Fog Advisory until noon CST today for GMZ532-534-536-538-
     550-552-555-557.

&&
Hazardous weather outlook, Feb 22, 12:08 PM CST, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1208 PM CST Fri Feb 22 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-230615-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1208 PM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

Areas of dense fog are likely to redevelop over the nearshore
coastal waters, sounds, tidal lakes, and adjacent coastline
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another storm system moving through the Mississippi River Valley
will bring thunderstorms into the area very late tonight and
Saturday. There is a Slight Risk of severe weather Saturday for a
small portion of southwest Mississippi and southeast Louisiana
north of a Smithdale Mississippi to Morganza Louisiana line.
There will be a Marginal Risk of severe weather for the remainder
of southern Mississippi and southeast Louisiana. While the main
threat will be damaging winds, hail and a few tornadoes cannot be
totally ruled out. The time of greatest concern will be during
the afternoon hours for portions of the area west of Interstate
55, and during the evening hours to the east of Interstate 55.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but may become
necessary on Saturday.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:58 PM CSTRiver Flood WarningLIXSaint Tammany26 days
Feb 22, 3:39 PM CSTMarine Dense Fog AdvisoryLIX19 hr
Feb 22, 3:43 PM CSTSpecial Weather StatementLIXTangipahoa32 min
Feb 22, 3:48 PM CSTDense Fog AdvisoryLIXSaint Bernard19 hr
Feb 22, 4:19 PM CSTSpecial Weather StatementLIXTangipahoa26 min
Feb 22, 3:24 PM CSTSevere Thunderstorm WarningLIXAmite36 min
Feb 22, 3:31 PM CSTTornado WarningLIXAmite, Pike29 min
Feb 22, 3:55 PM CSTSevere Thunderstorm WarningLIXAmite, Pike35 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.